Alert archive / Washington / Special Weather Statements in 2021

Special Weather Statement, NWS Seattle, WA

March 7, 2021Grays Harbor County, Washington

NWS Seattle, WA issued this special weather statement at Mar 7, 2021, 4:13 PM PST for Grays Harbor County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2021, 4:13 PM PST (00:13 UTC)
Expired
Mar 7, 2021, 4:45 PM PST
In force
32 min
Issued by
NWS Seattle, WA

County Grays Harbor County, WA

The radar

The Langley Hill radar (KLGX), 23 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 0.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2021-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2021-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS86 KSEW 080013
SPSSEW

Special Weather Statement
National Weather Service Seattle WA
413 PM PST Sun Mar 7 2021
 
WAZ517-080045-
Central Coast-
413 PM PST Sun Mar 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRAYS HARBOR COUNTY
UNTIL 445 PM PST...

At 413 PM PST, Doppler radar was tracking a strong thunderstorm near
Hoquiam, moving northeast at 10 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Aberdeen, Hoquiam, Cosmopolis, Markham and Junction City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4692 12398 4692 12396 4696 12383 4697 12395
      4698 12393 4699 12400 4712 12393 4701 12377
      4697 12376 4695 12377 4690 12400 4691 12401
TIME...MOT...LOC 0013Z 231DEG 11KT 4693 12398 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this special weather statement went out at Mar 7, 3:10 PM PST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 7, 3:10 PM PST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
310 PM PST Sun Mar 7 2021

.SYNOPSIS...Showers today with an upper low offshore. The upper
low will drift south along the coast Monday and Tuesday for mainly
dry weather, though a slight chance of showers possible. Drier
weather Thursday into Friday with the next system approaching the
area on Saturday.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Showers across the area
this afternoon with an upper low offshore. Thunderstorm activity
so far today has been mainly confined to the offshore waters and
the coast, though thunderstorm also near the Kitsap/Lewis County
area. There has been a mix of precipitation within heavy bands of
showers, with even areas of wet snow with colder air aloft and
some temperatures in the upper 30s to low 40s. Expect this to
continue through this evening before tapering off early tonight.
Isolated thunderstorm activity will be possible into this evening,
though the best chance will mainly be along the coast.
Temperatures tonight will get rather cool as clouds clear, lows
in the low 30s are possible, especially across the southern Puget
Sound. A few slick spots may be possible into Monday morning in
these areas.

The upper low will drift south along the coast Monday into
Tuesday. Mainly dry weather is expected, however, some of the
latest hi-res guidance suggests the possibility of a few bands of
precipitation sliding north into the area. The first of these
potential rain bands would be Monday evening into the night, and
then another late Tuesday. Otherwise, dry weather through Tuesday
with temperatures in the upper 40s to mid 50s.

A trough will slide east of the area on Wednesday, the forecast
is for drier weather, but trends in the guidance should be
monitored if any precipitation is possible, if the trough
interacts with the upper low sliding south. If precipitation were
to develop, the most likely areas would be in the Cascades.
Temperatures in the upper 40s to mid 50s Wednesday.

.LONG TERM /THURSDAY THROUGH SUNDAY/...Ridging will slide into the
Pacific Northwest Thursday for drier weather Thursday into Friday.
There is some uncertainty as to the timing of the next approaching
trough late this week. GFS ensembles are a bit quicker with the
trough with increasing rain chances late Friday, with ECMWF
guidance drier Friday, with rain into Saturday. Precipitation
with the trough will likely move through over the weekend.
Temperatures in the upper 40s to mid 50s through the week.

&&

.AVIATION...Upper level low offshore across the northeastern
Pacific will maintain southwesterly flow aloft through the TAF
period. Radar this afternoon currently showing showers traversing
the region in an unstable, post-frontal environment. The chance
of thunderstorms will remain possible for terminals near the coast
and for areas along the Sound through the remainder of this
afternoon and into this evening, with thunder chances waning after
sunset. TAF sites across the region this afternoon are generally
VFR-with some MVFR in the vicinity of showers. Some locations may
briefly see ceilings and visibilities drop down to IFR or even
LIFR in the heaviest showers. Overall, expect this trend to
continue through this afternoon and early evening, with showers
expected to taper across Western Washington tonight (near 06Z).
Breezy winds from the S sustained between 8-16kts through early
this evening, easing to 5-10kts later this evening and overnight.
Gusts to 25kts possible at times. Winds will be gusty and erratic
temporarily for terminals near or within any convective shower
activity.

KSEA...Primarily VFR conditions this afternoon, though conditions
could still drop down to MVFR or even IFR should any heavier
shower activity make it into the vicinity of the terminal.
Thunderstorms will be possible through the remainder of the
afternoon and into early this evening, but chances will gradually
wane by tonight. Winds may become gusty and erratic in the event
that a thunderstorm develops in the near vicinity of the terminal.
Overall, expect winds to be from the S at 8-16kts, with occasional
gusts to 25kts. Winds to ease to 5-10kts late tonight and to
persist through the overnight hours. 14

&&

.MARINE...Winds remain elevated across the majority of the area
waters this afternoon, mainly in the vicinity of convective showers
traversing the region. Given the unstable airmass in a post-
frontal environment, will likely see showers and a few
thunderstorms continue across the region through the afternoon
hours and into this evening. Marine conditions in the immediate
vicinity of any thunderstorms that develop may become erratic with
brief gusty winds and small hail. Thus, small craft advisories
remain in effect for winds across the majority of the inland
waters through early this evening. Winds along the coastal waters
will remain breezy into Monday and gradually ease late Monday
morning.

Seas across the coastal waters continue to hover between 10-13
feet at 9 to 10 seconds this afternoon. Another large swell train
16-19 feet is on track to arrive in the region by later this
afternoon and into this evening, with seas gradually expected to
subside throughout the day on Monday. Seas look to fall below 10
feet again on Tuesday and remain below 10 feet through midweek. 14

&&

.HYDROLOGY...No river flooding expected over the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST Monday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-Grays Harbor Bar-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 7 PM PST this evening for Admiralty
     Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
     Northern Inland Waters Including The San Juan Islands-Puget
     Sound and Hood Canal.

&&

www.weather.gov/seattle

In the hours before

Special weather statement, Mar 7, 3:45 PM PST, 28 minutes before
Special Weather Statement
National Weather Service Seattle WA
345 PM PST Sun Mar 7 2021

WAZ507-555-556-558-080015-
East Puget Sound Lowlands-Everett and Vicinity-Seattle and
Vicinity-Bellevue and Vicinity-
345 PM PST Sun Mar 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SNOHOMISH AND NORTH
CENTRAL KING COUNTIES UNTIL 415 PM PST...

At 344 PM PST, Doppler radar was tracking a strong thunderstorm near
Bothell, or near Edmonds, moving northeast at 25 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Seattle, Edmonds, Kirkland, Lynnwood, Bothell, Mountlake Terrace,
Mill Creek, Woodinville, Shoreline, Kenmore, Lake Forest Park, Brier,
North Creek, Clearview, Echo Lake, Cathcart, Cottage Lake, Sheridan
Beach, Kingsgate and Maltby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4768 12227 4778 12236 4789 12215 4778 12193
TIME...MOT...LOC 2344Z 236DEG 24KT 4775 12227

Kovacik
Special weather statement, Mar 7, 4:13 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Seattle WA
413 PM PST Sun Mar 7 2021

WAZ517-080045-
Central Coast-
413 PM PST Sun Mar 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRAYS HARBOR COUNTY
UNTIL 445 PM PST...

At 413 PM PST, Doppler radar was tracking a strong thunderstorm near
Hoquiam, moving northeast at 10 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Aberdeen, Hoquiam, Cosmopolis, Markham and Junction City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4692 12398 4692 12396 4696 12383 4697 12395
      4698 12393 4699 12400 4712 12393 4701 12377
      4697 12376 4695 12377 4690 12400 4691 12401
TIME...MOT...LOC 0013Z 231DEG 11KT 4693 12398

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 5:25 PM PSTSpecial Weather StatementSEWJefferson35 min
Mar 7, 5:51 PM PSTSpecial Weather StatementSEWJefferson24 min
Mar 8, 3:15 AM PSTSmall Craft AdvisorySEW40 hr

Nearby

Special Weather Statements in Washington, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.